MAUDE Adverse Event Report: PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL DELIVERY CATHETER; ENDOBRONCHIAL VALVE

PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL DELIVERY CATHETER; ENDOBRONCHIAL VALVE
Model Number ZEPHYR 5.5 EDC
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zephyr 5.5 endobronchial delivery catheter (edc) device was discarded at the site and not returned to the manufacturer for investigation.The device was not evaluated and no root cause could be determined.It is possible that the bronchoscope being used for the procedure was not properly cleaned or was previously damaged.Other potential factors that can damage a zephyr endobronchial delivery catheter are tortuous anatomy, the working channel of the bronchoscope, or the catheter insertion and removal technique used by the user.From a review of similar occurrences from july 1, 2017 to january 2, 2019, there have been 3 complaints involving zephyr edc detached sizing wings.From july 1, 2017 - sept.30, 2018, (b)(4) zephyr endobronchial valves have been shipped, resulting in an estimated per valve complaint occurrence rate of (b)(4).This is below the predicted occurrence rate for this failure mode on the zephyr edc process fmea of (b)(4).
 
Event or Problem Description
On (b)(6) 2018, the patient underwent a bronchoscopy for chartis assessment and zephyr valve insertion for a bronchoscopic lung volume reduction (blvr) procedure.During the charis assessment, it was determined that the patient was negative for collateral ventilation in his right lower lobe and therefore, would receive zephyr valves.The patient received a total of 5 zephyr valves in his right lower lobe.During the procedure, a zephyr 5.5 endobronchial delivery catheter was inserted to measure the superior segment of the right lower lobe.As the delivery catheter came out of the bronchoscope, one of the four sizing wings (also called diameter gauges) from the delivery catheter had become detached and was visualized in the airway.The detached sizing wing was removed with forceps, and the zephyr 5.5 endobronchial delivery catheter determined that the zephyr 5.5 endobronchial valve would be the incorrect size for the airway diameter.As a result, the physician switched to the smaller sized zephyr 4.0 endobronchial delivery catheter for the remainder of the procedure with no issues.Patient is doing well and stable.

Brand Name
ZEPHYR ENDOBRONCHIAL DELIVERY CATHETER
Common Device Name
ENDOBRONCHIAL VALVE
Manufacturer (Section D)
PULMONX CORPORATION
700 chesapeake drive
redwood city CA 94063
MDR Report Key8210747
Report Number3007797756-2018-00015
Device Sequence Number10813636
Product Code NJK
UDI-Device Identifier00811907030720
UDI-Public(01)00811907030720(10)504049V40(17)200718
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberZEPHYR 5.5 EDC
Device Catalogue NumberEDC-TS-5.5
Device Lot Number504049-V4.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight73